MAUDE Adverse Event Report: MAKO SURGICAL CORP. ARRAY- RIO BASE; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. ARRAY- RIO BASE; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 112227
Medical Device Problem Codes Break (1069); Non Reproducible Results (4029)
Health Effect - Clinical Codes Tissue Damage (2104); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
¿as part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.¿.
 
Event or Problem Description
It was reported by the distributor that the base array was installed by the nurse on the robot.During installation, a noise was heard (one of the pins on the base array may have been broken at that time), but at that point the nurse confirmed that it was stable.Intraoperatively, it was discovered by the surgeon that the base array was moving, which caused inaccuracy in the bone preparation, resulting in over removal of the femur bone which he had to eventually convert to a total knee replacement due to that.Post operatively, it was discovered that a pin from the base array was broken which caused the instability, leading to inaccurate bone removal.
 
Event or Problem Description
It was reported by the distributor that the base array was installed by the nurse on the robot.During installation, a noise was heard (one of the pins on the base array may have been broken at that time), but at that point the nurse confirmed that it was stable.Intraoperatively, it was discovered by the surgeon that the base array was moving, which caused inaccuracy in the bone preparation, resulting in over removal of the femur bone which he had to eventually convert to a total knee replacement due to that.Post operatively, it was discovered that a pin from the base array was broken which caused the instability, leading to inaccurate bone removal.Update: 1.Was case was converted from a pka to a tka based on the event?.Yes.Update: right side.Surgical procedure completed manually.
 
Additional Manufacturer Narrative
Reported event: it was reported by the distributor that the base array was installed by the nurse on the robot.During installation, a noise was heard (one of the pins on the base array may have been broken at that time), but at that point the nurse confirmed that it was stable.Intraoperatively, it was discovered by the surgeon that the base array was moving, which caused inaccuracy in the bone preparation, resulting in over removal of the femur bone which he had to eventually convert to a total knee replacement due to that.Post operatively, it was discovered that a pin from the base array was broken which caused the instability, leading to inaccurate bone removal.Product evaluation and results: visual inspection: visual inspection confirmed broken locking pin.See attachment 1 for image of the instrument.Dimensional inspection: dimensional inspection was not completed since visual inspection and functional inspection confirmed broken locking pin.Functional inspection: functional inspection confirmed broken locking pin would not allow for secure placement of base array during insertion and twisting to engage.Product history review: 1.Review of the device history records indicate 78 devices were manufactured and accepted into final stock on 02-06-2017 with no reported discrepancies.2.Review of the device history records indicate 22 devices were manufactured and accepted into final stock on 02-25-2017 with no reported discrepancies.Complaint history review: a review of complaints in catsweb and trackwise related to p/n (b)(4), lot number 19071016 shows no additional complaints related to the failure in this investigation.Conclusions: per d03391, the failure could not be determined as the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.Corrective action/preventive action: a review of stryker¿s nc/capa database indicated there have been no nc and capa associated with the product and failure mode reported in this event.H3 other text : product was not available for evaluation.

Brand Name
ARRAY- RIO BASE
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key8573855
Report Number3005985723-2019-00332
Device Sequence Number19378707
Product Code OLO
UDI-Device Identifier00848486017446
UDI-Public00848486017446
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
K142530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number112227
Device Lot Number19071016
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/17/2019
Supplement Date Received by Manufacturer08/29/2019
Initial Report FDA Received Date05/02/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;